Welcome back to the forum.
I agree with your doctor: amoxicillin with clavulanic acid (Curam) is a common cause of allergic drug rash, which probably explains the rash on your hands and feet. No STD is a possible cause. Syphilis cannot cause rash this soon; skin rash occurs with the secondary stage of syphilis, which doesn't begin until at least 3 months after catching it -- and in any case, Curam would have prevented or cured syphilis.
In our previous discussion 3 days ago, I advised STD testing, including gonorrhea and chlamydia testing. Was that done? What were the results No antibiotic should have been given before you were tested.
Thank you doctor. I appreciate you time and effort.
I did already get the urine test done on 21. The nurse said it can take 1-2 weeks to receive the report.
I haven't done testing for syphilis and hiv. (i think it's still too early to test now?). I've taken 3 doses of curam 625g on 23rd and 24th before I stopped because of the rashes. I didn't know curam will influence the result. My doctor said I'm having high fever, so he wanted me to take some antibiotics. So i followed his instruction. When would you suggest I take the test?
Regarding syphilis, I checked myelf everyday since the exposure and didn't see any sign of cancre. I was physically checked by the nurse in the std clinic 16 days after exposure and he didn't see any abnormal things either.
But just as a psychological assurance: I remember it's said in this forum that the chance of catching either syphilis and hiv after a single exposure is extremely low?
Just to add that the doctor I saw for fever and rash is my family doctor. He doesn't know about the exposure and testings.
Pardon me if it's inappropriate to raise another question in this thread: doctor, is syphilis transmittable in the absence of cancre sores?
You will need to ask the doctor who prescribed the Curam what alternate antibotic you need, since you are allergic to that one. I don't even know what sort of infection he is treating you for, so I cannot recommend an alternative.
However, there will be no need for syphilis testing; the amoung of Curam you have already taken will have aborted syphilis if you were exposed to it, so no worries -- any future syphilis test will remain negative, so don't waste your money on a test. In any case, you are exactly right: the chance of either syphilis or HIV after a single sexual exposure is very low. And your symptoms are not typical for either one.
I'm afraid that's all this forum can do for you, at least for the time being. Definitely follow up with your doctor about a new antibiotic and any additional testing he or she recommends. I'll be happy to comment one last time after your follow-up visits are done your test results available.
Thank you very much Doc.
My urine test results for gonorrhea and chlamydia came back today and they're both negative! OMG, I'm so, so, so, relieved!
About the antibiotics: my GP obviously thought high fever alone warrants some preventive antibiotic treatment (I didn't have infections of any kind when I went to see him). Perhaps I should find a new GP for myself. The rashes and related discomfort began to improve yesterday, 3 days after I stopped taking Curam.
Finally, thank you again for providing those helpful advice and insights along the way. I really appreciate it.
Thanks for the follow-up, and for your kind comments about the forum. Take care and stay safe.